Archive for Rational Mechanics and Analysis

, Volume 180, Issue 2, pp 237–291

Quasistatic Evolution Problems for Linearly Elastic–Perfectly Plastic Materials


    • Scuola Internazionale Superiore di Studi Avanzati
  • Antonio DeSimone
    • Scuola Internazionale Superiore di Studi Avanzati
  • Maria Giovanna Mora
    • Scuola Internazionale Superiore di Studi Avanzati

DOI: 10.1007/s00205-005-0407-0

Cite this article as:
Maso, G., DeSimone, A. & Mora, . Arch. Rational Mech. Anal. (2006) 180: 237. doi:10.1007/s00205-005-0407-0


The problem of quasistatic evolution in small strain associative elastoplasticity is studied in the framework of the variational theory for rate-independent processes. Existence of solutions is proved through the use of incremental variational problems in spaces of functions with bounded deformation. This approach provides a new approximation result for the solutions of the quasistatic evolution problem, which are shown to be absolutely continuous in time. Four equivalent formulations of the problem in rate form are derived. A strong formulation of the flow rule is obtained by introducing a precise definition of the stress on the singular set of the plastic strain.

Download to read the full article text

Copyright information

© Springer-Verlag Berlin Heidelberg 2006